Hemoperfusion in a child with amitriptyline intoxication


Donmez O. , Cetinkaya M., Canbek R.

PEDIATRIC NEPHROLOGY, vol.20, no.1, pp.105-107, 2005 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 20 Issue: 1
  • Publication Date: 2005
  • Doi Number: 10.1007/s00467-004-1654-2
  • Title of Journal : PEDIATRIC NEPHROLOGY
  • Page Numbers: pp.105-107

Abstract

Tricyclic antidepressant overdose is one of the most common causes of serious drug poisoning in children and adults. We report a 17-month-old girl with severe amitriptyline intoxication. She was admitted to hospital because of lethargy and seizures. It was estimated that she took approximately 75 mg/kg of amitriptyline 2 h before admission. On examination she was comatose, had ventricular tachycardia and multifocal clonic seizures. Intravenous fluid, per oral activated charcoal, diazepam, lidocaine, and sodium bicarbonate infusion were given. However, there was no response to this therapy, and the patient remained in a deep coma with cardiac arrhythmias and seizures. Hemoperfusion ( HP) was performed for 2 h. During this procedure, cardioversion was used six times due to ventricular fibrillation. She had a very good clinical response to HP and no complication was observed. We suggest that HP may be an effective treatment in children with severe amitriptyline intoxication.